Tocilizimubab and stomach : Morning everybody .. I had... - NRAS

NRAS
28,990 members34,452 posts

Tocilizimubab and stomach

claireyj
claireyj

Morning everybody ..

I had my first Tocilizimubab injection on Thursday , something I was almost excited about as read good reviews and have been in so much pain ,

However since Thursday I’ve had mild stomach cramps but had diarreah and stomach feels generally unsettled .

Is this my body adjusting or a side effect I wonder .. any advice or experience appreciated.

Thanks so much .. Claire

10 Replies
oldestnewest

I have started also, now on injection 6, i have noticed the same thing re stomach and bowels. I put mine down to having a lot going on which i get anxious & worry about, when i get this also. Maybe report it to your delivery company as mine are reported back to manufacturers.

claireyj
claireyj in reply to Witsend8

Thank you , yes I’ve had this before and thought ibs and it kind of dies down but I’m worried could be diverticulitis which Toci can aggravate .. it’s all swings and roundabouts 😢

Witsend8
Witsend8 in reply to claireyj

Yes, we arent specialists, it has effects on some, not all. I let roche know and they sent me a short questionnaire which plus tell my specialist march when i am seeing him. Take care, though i have warm water and some plain crisps, no idea why but it helps mine xx

Hi. It is listed as a side effect of tcz . I would tell the rheumy team and they will advise if you should continue or what treatment. I found sometimes these initial side effects wear off, but sometimes they dont and for me it was could I put up with them or would they harm me. I dont get that side effect and TCZ did change my life. Xx good luck

claireyj
claireyj in reply to allanah

Thank you so glad it changed your life that’s such good news and I’m hoping I will be able to tolerate it too as heard such good reviews. Like you though do worry that it’s causing other problems but it’s early days I’ll see how I cope with the next injection and go from there . Thanks so much for your reply , are you on injections or infusions ? X

allanah
allanah in reply to claireyj

I'm on infusions as the injections did not agree with me either, in as much as I started on infusions and had such a good response the nurses said try the injections.

I did and I flared more and had headaches, so I went back on infusions and for me, I have had the best result. I'm still on 5mg daily of steroid orally and leflunomude too! But much better x good luck !! It is a bit of swings and roundabouts as you say!!

It could be a temporary thing as your body reacts. But if it continues then talk to your nurse. And especially if you have diverticula?

In terms of reporting side effects, it’s best to report them through the yellow card scheme so can’t be covered up. Here

yellowcard.mhra.gov.uk

claireyj
claireyj in reply to helixhelix

Thank you for your reply and the link I will report .

I’m hoping it is just my body adjusting , I’ll see how I am after the next injection .. it’s so frustrating trying to find the right medication it’s all swings n roundabouts it seems . I’m also one for googling and reading ALL side effects so I don’t help myself really 🙄

I'm on tocilizumab with leflumonide and azathrioprine. Tocilizumab was life changing. Took 15 weeks to work but wow has it worked, no inflammation, more energy, that awful constant low mood has disappeared. I've had one flare (overdid it at work). No noticeable side effects. Maybe yours will settle down. Do give it time, I nearly gave up when it didn't work after 3 months but my consultant persuaded me not to and I'm sooo glad I took her advice. Good luck.

claireyj
claireyj in reply to Silverpixie

Ah thank you so much I’m so pleased for you that’s so encouraging too . Yes I will give it the best shot as I really want it to work so I’m hoping my stomach will settle and it’s just adjusting 🤞🏻 .. I’ll keep you updated ..

You may also like...